Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 13 (2017), 061, 15 pages      arXiv:1606.03948

An Energy Gap for Complex Yang-Mills Equations

Teng Huang ab
a) Key Laboratory of Wu Wen-Tsun Mathematics, Chinese Academy of Sciences, P.R. China
b) School of Mathematical Sciences, University of Science and Technology of China, P.R. China

Received May 31, 2017, in final form July 26, 2017; Published online August 08, 2017

We use the energy gap result of pure Yang-Mills equation [Feehan P.M.N., Adv. Math. 312 (2017), 547-587] to prove another energy gap result of complex Yang-Mills equations [Gagliardo M., Uhlenbeck K., J. Fixed Point Theory Appl. 11 (2012), 185-198], when Riemannian manifold $X$ of dimension $n\geq 2$ satisfies certain conditions.

Key words: complex Yang-Mills equations; energy gap; gauge theory.

pdf (381 kb)   tex (18 kb)


  1. Bourguignon J.-P., Lawson H.B., Stability and isolation phenomena for Yang-Mills fields, Comm. Math. Phys. 79 (1981), 189-230.
  2. Bourguignon J.-P., Lawson H.B., Simons J., Stability and gap phenomena for Yang-Mills fields, Proc. Nat. Acad. Sci. USA 76 (1979), 1550-1553.
  3. Dodziuk J., Min-Oo M., An $L_{2}$-isolation theorem for Yang-Mills fields over complete manifolds, Compositio Math. 47 (1982), 165-169.
  4. Donaldson S.K., Floer homology groups in Yang-Mills theory, Cambridge Tracts in Mathematics, Vol. 47, Cambridge University Press, Cambridge, 2002.
  5. Donaldson S.K., Kronheimer P.B., The geometry of four-manifolds, Oxford Mathematical Monographs, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1990.
  6. Feehan P.M.N., Global existence and convergence of smooth solutions to Yang-Mills gradient flow over compact four-manifolds, arXiv:1409.1525.
  7. Feehan P.M.N., Energy gap for Yang-Mills connections, I: Four-dimensional closed Riemannian manifolds, Adv. Math. 296 (2016), 55-84, arXiv:1412.4114.
  8. Feehan P.M.N., Energy gap for Yang-Mills connections, II: Arbitrary closed Riemannian manifolds, Adv. Math. 312 (2017), 547-587, arXiv:1502.00668.
  9. Gagliardo M., Uhlenbeck K., Geometric aspects of the Kapustin-Witten equations, J. Fixed Point Theory Appl. 11 (2012), 185-198, arXiv:1401.7366.
  10. Gerhardt C., An energy gap for Yang-Mills connections, Comm. Math. Phys. 298 (2010), 515-522, arXiv:0908.0767.
  11. Gilbarg D., Trudinger N.S., Elliptic partial differential equations of second order, Grundlehren der Mathematischen Wissenschaften, Vol. 224, 2nd ed., Springer-Verlag, Berlin, 1983.
  12. Hitchin N.J., The self-duality equations on a Riemann surface, Proc. London Math. Soc. 55 (1987), 59-126.
  13. Huang T., A proof on energy gap for Yang-Mills connection, arXiv:1704.02772.
  14. Min-Oo M., An $L_{2}$-isolation theorem for Yang-Mills fields, Compositio Math. 47 (1982), 153-163.
  15. Sedlacek S., A direct method for minimizing the Yang-Mills functional over $4$-manifolds, Comm. Math. Phys. 86 (1982), 515-527.
  16. Simpson C.T., Constructing variations of Hodge structure using Yang-Mills theory and applications to uniformization, J. Amer. Math. Soc. 1 (1988), 867-918.
  17. Taubes C.H., Self-dual Yang-Mills connections on non-self-dual $4$-manifolds, J. Differential Geom. 17 (1982), 139-170.
  18. Uhlenbeck K.K., Removable singularities in Yang-Mills fields, Comm. Math. Phys. 83 (1982), 11-29.
  19. Uhlenbeck K.K., Connections with $L^{p}$ bounds on curvature, Comm. Math. Phys. 83 (1982), 31-42.
  20. Uhlenbeck K.K., The Chern classes of Sobolev connections, Comm. Math. Phys. 101 (1985), 449-457.
  21. Wehrheim K., Uhlenbeck compactness, EMS Series of Lectures in Mathematics, European Mathematical Society (EMS), Zürich, 2004.

Previous article  Next article   Contents of Volume 13 (2017)